Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have abdominal pain and diarrhoea after having food. Is it food poisoning?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Mon, 2 Dec 2013 in General Health
Question: Friday night had dinner with friends and ate some fish that didn't taste great. Felt ok until about 14 hours later and then had a lot of upper abdominal pain throughout the day. Never vomited (although it may have helped ) and this morning I woke up and the pain was lower and diarrhea started again and was orange (not red) with a lot of mucos. Can you get food poisoning after that much time? What can I take to help
doctor
Answered by Dr. Grzegorz Stanko 18 minutes later
Brief Answer: Yes, food poisoning is possible. Detailed Answer: Hello! Thank you for the query. Yes, food poisoning can appear after that much of time. Most of bacterial infections of digestive tract starts after 12 hours or even longer. This is very common. Most of food poisonings does not need medical attention as it heals without any medicines. However if diarrhea lasts longer than 48 hours, high fever appear, blood in stool, stool tests and antibiotics are necessary. As you have finished recent antibiotics treatment, your good intestinal bacteria has been in some part destroyed. This has made your intestines "naked" and easy to colonize by bad bacteria. I suggest you to stop taking any solid foods for 12 hours. Please increase liquids intake (mineral water, warm tea, Gatorade). Probiotic supplementation should be started. If the symptoms wont go away within 48 hours, please visit your doctor. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 18 minutes later
Do I even try to take something like pepto bismol? I have GERD and am taking photonics, should I continue?? Also should the mucos and orange diarrhea concern me? Just not my norm so a little worried Thanks again for your help and prompt response, it is appreciated XXXXXXX
doctor
Answered by Dr. Grzegorz Stanko 6 minutes later
Brief Answer: Detailed below. Detailed Answer: Yes, you can try pepto bismol if you have it. Loperamide should be also helpful and OTC. Please continue with GERD medicines. Mucus and orange color is a normal thing for diarrhea. So no reason for being concerned. Please watch your stool for blood. It indicates serious infection. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 3 minutes later
Thank you very much. And have a great day!!
doctor
Answered by Dr. Grzegorz Stanko 2 minutes later
Brief Answer: . Detailed Answer: You are welcome. Hope you will get well soon.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on  Probiotic

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

I had my lower lip swell up, left side about a month ago. I took a Benedryl with no immediate effect and the swelling subsided in about 36 hours. Two weeks later my lower lip swole up again this time on my right side, I took a sinus/ allergy OTC, and once again no immediate effect and the swelling subsided in about 36 hours. Have had a rash which began with a small rough spot on my ankle, loosely following as the rash grew in size, a naturopathic protocol consistent with a yeast over- growth using probiotics and anti-candida supplements. Last week consulted with a naturopathic doctor and she suggested that my rash looks like eczema, not candida, but that the swelling and the rash even as their triggers may be different in specific that both are in response to my body being overloaded with toxins. Tomorrow I begin a detox cleanse and have an appointment with a dermatologist for the skin issue. I have mostly been on an anti-inflammatory diet for a week and have not used any Candida kill supplements for 2 weeks. My most acute issue, is a third swelling which began today almost immediately after drinking a mostly veg smoothie, beginning on my upper lip this time and spreading to my right cheek. I m already moving toward some necessary lifestyle changes. I have taken a couple of benedryls today. Any suggestions you could give me would be helpful. Thank you, signed Puffyface.

doctor1 MD

hi, my daughter is having amoebiasis last sunday and was admitted to the hospital she was discharged today and still continue taking antibiotics. Is it okay for her to eat yogurt cause they say it is the best probiotic. It will not affect her stomach while eating it?

doctor1 MD

I have been suffering from indigestion, bloating after eating and a mild IBS and have been using prebiotics and probiotics for the last over a year. It did not prove effective and my condition continues. It will be much appreciated if you would be good enough to prescribe some supplements which could be available in U.K. I live in London.

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal